Texas, 2007Flash Flooding in Texas, May 8 to 9, 2007
May 8 to 9, 2007 · NWS EWX · 2 events in 2 counties and zones
Slow moving thunderstorms produced heavy rainfall over Val Verde and Edwards Counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Slow moving thunderstorms produced heavy rainfall over Val Verde and Edwards Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 8, 7:13 PM CST, 47 minutes earlier.
Area forecast discussion, May 8, 7:13 PM CST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
813 PM CDT TUE MAY 8 2007
.UPDATE...
SHOWED INCREASING RAIN CHANCES FROM THE WEST TONIGHT
PER TRENDS AND ADJUSTED FORECASTS PER SPC WATCH. SERIES
OF WEATHER DISTURBANCES IN ADVANCE OF LOW ALOFT OVER THE
SOUTHWEST U.S. AND NORTHERN MEXICO WILL MAINTAIN A CHANCE
FOR SHOWERS AND THUNDERSTORMS THROUGH THURSDAY. RAIN
CHANCES MAY CONTINUE SOME ON FRIDAY...AS FINAL WAVE OF
SHOWERS DEVELOPS OVER THE AREA. DECREASING RAIN CHANCES
EXPECTED FROM THE WEST FRIDAY NIGHT THROUGH SATURDAY.
CONTINUING FLASH FLOOD WATCH FOR THE WEST PART OF THE
AREA THROUGH TONIGHT.
&&
.PREV DISCUSSION... /ISSUED 634 PM CDT TUE MAY 8 2007/
AVIATION...
UPPER LOW ACROSS NEW MEXICO HAS PROVIDED ENOUGH INSTABILITY ALOFT
FOR A COMPLEX OF THUNDERSTORMS TO DEVELOP ACROSS THE BIG BEND
REGION TO THE RED RIVER VALLEY. THIS SYSTEM WILL SLOWLY MOVE EAST,
AND IS EXPECTED TO AFFECT THE KDRT AERODROME THIS EVENING AND
TONIGHT. LINGERING CB WITH VCTS IS EXPECTED THROUGH 06Z OUT
WEST...MAINLY ALONG AND WEST OF A KERV TO KLRD LINE. MORE BENIGN
CONDITIONS ARE ANTICIPATED ALONG THE I-35 CORRIDOR WITH VFR
PERSISTING THROUGH THE EVENING AND EARLY NIGHT HOURS. STRATUS
DEVELOPMENT IS EXPECTED TO LOWER CIGS TO MVFR BY 03-04Z. CIGS WILL
CONTINUE TO LOWER AND COULD SEE SOME IFR CONDITIONS IN THE NEAR-
DAWN HOURS. LIGHT TO MODERATE SE FLOW AT THE SFC WILL CONTINUE
THROUGH THE TAF PERIOD.
PREV DISCUSSION... /ISSUED 346 PM CDT TUE MAY 8 2007/
DISCUSSION...
THE UPPER LOW IS APPARENT OVER NM ON WV SATELLITE IMAGERY AND IS
MOVING SLOWLY TOWARD WEST TEXAS. THIS FEATURE WILL KEEP THINGS
UNSETTLED OVER SOUTH CENTRAL TEXAS FOR THE NEXT FEW DAYS. MODELS
SHOW THIS TROUGH MOVING ACROSS TEXAS DURING THE NEXT 48 TO 72
HOURS. FOR THE SHORT TERM DEW POINTS ARE IN THE LOW 70S IN THE
SOUTHEASTERN PART OF THE CWA AND WINDS ARE FROM THE SOUTHEAST...SO
EXPECT MOISTURE TO INCREASE ACROSS THE REST OF THE FORECAST AREA.
THIS WILL PRIME THE ATMOSPHERE FOR THE UPPER TROUGH TO TRIGGER
CONVECTION TONIGHT...ESPECIALLY IN THE NORTHWEST. BIG CONCERNS
WILL BE SLIGHT THREAT OF SEVERE THUNDERSTORMS AND HEAVY RAIN
CAUSING FLASH FLOODING. THE WESTERN HALF OF OUR CWA IS INCLUDED IN
THE SLIGHT RISK AREA FROM SPC. MORNING SOUNDING AT DRT SHOWED PW
AROUND 135 PERCENT OF NORMAL. HAVE INCLUDED MENTION OF POSSIBLE
SEVERE IN ZONES AND WILL CONTINUE THE FLASH FLOOD WATCH FOR THE
WESTERN COUNTIES.
RAIN CHANCES WILL CONTINUE THROUGH FRIDAY AFTERNOON WITH A BIT OF
A LULL THURSDAY NIGHT. CHANCE OF HEAVY RAIN WILL DECREASE...BUT
SEVERE THREAT WILL RETURN WED AFTERNOON AND EVENING.
ONCE THE UPPER TROUGH EXITS THE REGION...HIGH PRESSURE WILL MOVE
IN BEGINNING THIS WEEKEND. THIS WILL BEGIN A QUIET PERIOD WITH
LITTLE CHANCE OF RAIN AND NEAR NORMAL TEMPERATURES.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 65 85 64 81 64 / 50 30 20 30 20
AUSTIN BERGSTROM INTL AIRPORT 64 84 62 81 62 / 40 30 20 30 20
DEL RIO INTL AIRPORT 65 85 65 82 65 / 70 40 40 20 10
SAN ANTONIO INTL AIRPORT 65 84 64 81 64 / 50 30 30 30 20
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR THE FOLLOWING ZONES:
DIMMIT...EDWARDS...KINNEY...MAVERICK...REAL...UVALDE...VAL VERDE...
ZAVALA.
&&
08/25/04/PM
Hazardous weather outlook, May 8, 10:50 AM CST, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1150 AM CDT TUE MAY 8 2007
TXZ171>173-183>194-202>209-217>225-228-091100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1150 AM CDT TUE MAY 8 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...GENERALLY ALONG
AND WEST OF A BURNET TO BOERNE TO DILLEY LINE THIS EVENING THROUGH
TONIGHT. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR WESTERN SOUTH
CENTRAL TEXAS COUNTIES...GENERALLY ALONG AND WEST OF A ROCKSPRINGS
TO LEAKEY TO CARRIZO SPRINGS LINE...VALID THIS EVENING THROUGH
TONIGHT.
A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS OVER WEST TEXAS ARE
EXPECTED TO EXPAND EAST INTO THE SOUTHERN EDWARDS PLATEAU BY EARLY
THIS EVENING...AND INTO THE WESTERN HILL COUNTRY AND RIO GRANDE
PLAINS BY LATE TONIGHT. ANY THUNDERSTORM THAT DEVELOPS WILL BE CAPABLE
OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND BRIEF TORNADOES.
SOME OF THE THUNDERSTORMS WILL TRAIN OVER THE SAME AREAS...
CAUSING FLASH FLOODING RAINS OF 2 TO 5 INCHES OVER LOCALIZED
AREAS. OVERNIGHT RAINFALL TOTALS IN THE FLASH FLOOD WATCH AREA
SHOULD AVERAGE AROUND ONE INCH...BUT EVEN AN INCH OF RAIN FALLING
IN A SHORT TIME COULD PRODUCE FLOODING OVER THE ALREADY SATURATED
SOILS. THERE IS ALSO A POTENTIAL FOR MINOR TO MODERATE RIVER
FLOODING FOR STREAMS OVER EDWARDS AND VAL VERDE COUNTY...INCLUDING
THE RIO GRANDE...PECOS...AND DEVILS RIVERS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE WEDNESDAY
INTO THE DAYTIME HOURS THURSDAY...WITH THE THREAT SPREADING WEST
TO EAST WEDNESDAY NIGHT. THE MAIN THREAT WILL BE FOR LOCALLY
HEAVY RAINFALL...WITH ISOLATED TOTALS OF 3 TO 6 INCHES POSSIBLE.
LARGE HAIL...DAMAGING WINDS...AND BRIEF TORNADOES ARE ALSO
POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT
In the hours before
Special weather statement, May 8, 5:28 PM CST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
628 PM CDT TUE MAY 8 2007
TXZ171>173-183>194-202>209-217>225-228-090300-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
628 PM CDT TUE MAY 8 2007
...RAIN CHANCES CONTINUE THIS WEEK...
A SLOW MOVING LOW ALOFT OVER THE SOUTHWEST U.S. AND NORTHERN
MEXICO WILL MOVE SLOWLY EAST THE NEXT FEW DAYS...MOVE ACROSS
SOUTH CENTRAL TEXAS THURSDAY AND EAST OF THE AREA ON FRIDAY AND
FRIDAY NIGHT. A SERIES OF FAST MOVING WEATHER DISTURBANCES IN
ADVANCE OF THIS SPRING STORM SYSTEM WILL MOVE NEAR THE AREA
THROUGH THURSDAY.
THERE IS A CHANCE FOR SHOWERS OR THUNDERSTORMS THROUGH
THURSDAY. ON FRIDAY...THERE WILL BE A CONTINUED CHANCE
FOR RAIN...SHOWERS OR THUNDERSTORMS...THEN THIS ACTIVITY
IS EXPECTED TO DECREASE FROM THE WEST FRIDAY NIGHT.
THIS WEATHER PATTERN HAS THE POTENTIAL TO CAUSE SEVERE
THUNDERSTORMS AND HEAVY RAINS. THE PRIMARY SEVERE WEATHER
THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY
RAINFALL IS LIKELY AT TIMES...AND HAS THE POTENTIAL TO CAUSE
FLASH FLOODING THIS WEEK.
ADDITIONAL STATEMENTS WILL BE ISSUED AS CONDITIONS WARRANT.
FOR THE LATEST WEATHER INFORMATION...ON THE WEB...GO TO
WWW.SRH.WEATHER.GOV/EWX.
Flash Flood, Val Verde
- When
- May 8, 8:00 PM CST to 10:00 PM CST
- Where
- Val Verde County, Pandale to Juno
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 30.180, -101.550
Scattered showers and thunderstorms produced general 1 to 2 inch rain amounts over northern Val Verde County, with up to 4 inches near Juno. SH163 was closed near Juno due to flash flooding.
Flash Flood, Edwards
- When
- May 8, 11:30 PM CST to May 9, 1:30 AM CST
- Where
- Edwards County, 30 mi NW of Rocks Spgs to 20 mi N of Barksdale
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.327, -100.575
Scattered showers and thunderstorms produced general 1 to 2 inch rain amounts in northwest Edwards County, with highest totals near 3 inches. SH55 closed was northwest of Rocksprings due to high water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Oklahoma, May 8, 2007$3.3 million · EF1 · 27 events
- High Surf in South Carolina, May 8, 20071 death · 1 event
- Wildfire in Florida, May 8 to 31, 2007$11 million · 2 events
- Wildfire in California, May 8 to 15, 20072 injured · $3.3 million · 2 events
- Flooding in Missouri, May 8 to 22, 2007$139,000 · 11 events
- Flooding and Hail in Texas, May 8, 2007$135,000 · 0.88 in hail · 7 events
- Flash Flooding and Hail in Texas, May 8, 2007$43,000 · 3 in hail · 28 events
- Tornadoes and Flash Flooding in Texas, May 8, 2007$27,000 · EF1 · 6 events
- Hail and Damaging Wind in Louisiana, May 8, 2007$30,000 · 1.75 in hail · 4 events
- Dust Storm in Arizona, May 8, 20071 injured · $20,000 · 1 event
- Flash Flood in Oklahoma, May 8, 2007$25,000 · 1 event
- Flash Flood in New Mexico, May 8, 2007$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 33340, 33341.